MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time the product has not been returned for investigation.Once the product is returned orthalign will perform an investigation into the alleged accuracy issue.Orthalign is filing this mdr with an abundance of caution with the understanding of the potential harm that the patient could be subject to if the device produces inaccurate measurements.
 
Event or Problem Description
It was reported that total hip arthroplasty was performed with hipalign.Abduction angle was incorrect.After surgeon set abduction angle 40 and 15 degrees, he installed a cup.Then, the navigation unit showed that the angle was 60 degree but image showed about 40 degree.
 
Additional Manufacturer Narrative
An investigation of the returned reference sensor and navigation unit was first performed by completing backtable calibration and simulated procedures on sawbones.No issues or anomalies were seen.Since the user described an accuracy issue with cup navigation, the units were tested to ensure proper outputs were received.The units were attached to a fixture with known dimensions and angles.All outputs were within the expected error bounds.Additionally, the navigation unit log file was inspected.The inspection revealed that during the procedure there was a high patient pelvic tilt and additionally either the pelvis or the pelvic base had moved over 10 degrees since initial registrations.These factors caused a high difference in the abduction between the table and anatomic frames which could have lead to confusion about the angles when comparing to intra-operative imaging.The high pelvic tilt angle could have contributed to the root cause of the perceived issue.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key11517178
Report Number3007521480-2021-00004
Device Sequence Number11797429
Product Code OLO
UDI-Device Identifier00810832030072
UDI-Public00810832030072
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1